MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. COMBO INSERTER/IMPACTOR. M

ASCENSION ORTHOPEDICS, INC. COMBO INSERTER/IMPACTOR. M
Model Number IMP-0926-030-02A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a combo inserter/impactor.M broke after being washed in spd.As this was noticed upon cleaning and sterilization activities, there was no patient involvement.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H6: the product was received at the aus site for evaluation.The complaint was confirmed.The following investigative actions were performed.Refer to the respective tasks for further detail.Complaint history review: the complaint history review identified similar reported events for this device.No similar events were identified for the same product lot.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.Risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.Dhr/batch record review: identified no issues or manufacturing abnormalities which could have caused or contributed to the reported event.This review determined that the device met manufacturing specifications upon release for distribution.Capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.Product prints/specifications/procedure review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met product specifications upon release for distribution.Visual inspection: determined that potential causes of the failure could include mishandling of the inserter during or after use.Evaluation of the returned device found that one arm of the inserter was broken off and missing.A definitive root cause could not be determined.The complaint alleges no injury to the patient nor a delay during surgery.The visual inspection did not indicate that the device failed to meet any manufacturing specifications.A determination of whether the device might have contributed to the reported event could not be made as a definitive root cause for the failure could not be determined.The fin-lock combo inserter/impactor is a reusable instrument expected to be used across multiple surgeries.During normal use, the inserter grips the fin-lock glenoid implant and secures it to the glenoid impactor handle.It places the glenoid implant in the correct location and then protects the implant while the handle is being impacted with a mallet to seat the implant.Therefore, the inserter may fail if excessive force is applied during impaction or may weaken over time due to normal wear.Additionally, due to the design of the instrument, the inserter may be broken if mishandled, such as by resting a heavy object on top of the device while the bottom is unsupported.The complaint description indicates that the device was observed to be broken while cleaning after a surgery.The most likely cause of the failure is combination of normal wear due to the device¿s age (manufactured in 2016) and handling during cleaning.Based on this investigation, the need for corrective action is not indicated as no non-conformance's or product deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.

Brand Name
COMBO INSERTER/IMPACTOR. M
Common Device Name
IMPACTOR
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14506401
Report Number3002788818-2022-00028
Device Sequence Number14720959
Product Code HWA
UDI-Device Identifier10381780355946
UDI-Public10381780355946
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMP-0926-030-02A
Device Catalogue NumberIMP-0926-030-02A
Device Lot Number20806503
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2022
Supplement Date Received by Manufacturer06/22/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date06/23/2022
Date Device Manufactured10/12/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown